Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Please help Me...

Severe sideffects. Now 18 months post 12 month course.

60:40 alternative. female 53 KG's. finished Dec'10.

FFwd 3 mnths, HAIRLOSS - dryness-brittleness..been going 18 mnths now. Lost the majority of my long once thick beautiful hair. Lose hand fulls everyday, just falls out from the root. New hairs as wel as long hairs. Its not growing.

Skin looks and feels gorgeous though, so I take the god with the bad and hold on with hope my hair will recover.

FF'wd to May 2012. have lost at leat 60% of my hair.

Skin starts feeling tight. Dry. Uncomfortable. skin starts looking dehydrated. Lines & wrinkles appear. Sensation of dryness/tighness becomes unbareable.

Chapped lips now have DEEP lines.

Severe dry mouth. deep wrinkles under eyes. pores have opened, acne is back but my skin is like the sahara, not a drop of oil. Eyes are sunken, skin is mottled and discoloured. scars appear all over face, every pore is dilated.

has anyone experienced anything like this? delayed side effects when I had none during treatment?

Can anyone relate to what Im going through? Can anyone help me, please??????????????

Share this post


Link to post
Share on other sites

Isn't that an absolutley huge dose of it?! If i'm reading right you had 60mg one day and 40 the other for a whole year! That's 18200mg :S

Share this post


Link to post
Share on other sites

Isn't that an absolutley huge dose of it?! If i'm reading right you had 60mg one day and 40 the other for a whole year! That's 18200mg :S

Yes,Its what the derm perscribed. Im only 53Kg's. I trusted a 'professional' would not jepordize my health. When I complained about the doseage & duration to the HCC & another derm I was told this is not an abnormal dose at all and many people are perscribed 12 month courses. WTF has that bitch done to me.

Share this post


Link to post
Share on other sites

I understood if you go for a longer time (i.e. 12months) you should be on much lower dose (that is what my term told me). I am going to be almost a year on accutane but at 20mg a day. I am 65kg female. Reading through some other posts the hairloss does stop eventually. I did not ever read about anyone going bald but loosing a lot of your hair for a period of time is possible. What do you do about the dryness? How do you moisturise your skin? I wish you recover soon:)

Share this post


Link to post
Share on other sites

I understood if you go for a longer time (i.e. 12months) you should be on much lower dose (that is what my term told me). I am going to be almost a year on accutane but at 20mg a day. I am 65kg female. Reading through some other posts the hairloss does stop eventually. I did not ever read about anyone going bald but loosing a lot of your hair for a period of time is possible. What do you do about the dryness? How do you moisturise your skin? I wish you recover soon:)

Thankyou Londoncat8

My irresponsible, lying slag of a derm never gave any indication that any of my dosage or duration of treatment was anything other then the total norm. It was my first visit to a derm. I was given that dosage right of the bat.

Its been 18 months and if anything its 100% worse than it was a year ago.

I use tonnes of products, Ive spent hundreds on every kind of lotion, oil & moisturizer you can think of. has not helped a bit. makeup does not blend into my skin any more, its as if it has a silty, dry, ashy appearance. Now every pore is dilated, Im red and brown leathery from the dehydration ( I have always been lily white see my pics)

I have hydration infusion facials, oxygen facials, Ive used natural products Ive smothered avocado on my skin, Ive tried doing nothing, Ive used healing mud, Ive used spray enzymes, Ive tried Osmosis stem factor, dermalogica, nothing has stopped my skin from degrading and the constant sensation of tightness as if from the inside is evident as my face is COVERED now in lines.

Share this post


Link to post
Share on other sites

I'm horrified.

18200/53kg = 343mg per kg = you need to see a solicitor.

You're probably already doing this, but make sure you're getting lots of fluid. I'm so sorry I don't have any other adivce, I genuinely and sincerely hope things work out well for you :(

Share this post


Link to post
Share on other sites

Has anyone ever heard of someone being perscribed this dosage for a year?

I keep telling myself that because this came on so sudden and my akin started drying out in May that this is temporary and will go back to normal but my hair has become so brittle I cannot brush it I fill a bin every week with hair and now I have only a very thin layer of hair that sticks to my scalp.

Same time my skin dried out the acne came back worse than I ever had previous to roaccutane.

Because I complained to the HCC and they favored the derms method of treatment as typical wtf can I do there seems to be no awareness in Australia of how severe the sideffects from this drug are.

Please help me I am so desperate and have nowhere to turn.

Share this post


Link to post
Share on other sites

Gotu Kola 3-6 grams a day should give you relief. It stimulates blood flow to the skin (nutrients, oxygen), aids in healing, anti-inflammatory, collagen stimulating and relieves a lot of associated problems. Amazing herb look into it as soon as possible. Biotin is often recommended for hair and sebum because some of the mechanisms of accutane is messing up how your body uses this vitamin. Healthy oils: fish, olive oil, coconut oil should be included in your diet to provide "inner moisture".

Share this post


Link to post
Share on other sites

Also, look into zeolith (in Europe it's called Detoxamin but I'm not sure in the U.S) Apparently it can remove a lot of stored chemicals from our bodies, including heavy metals. Hair loss can also be caused by kidney or liver issues, which is quite probable if you took such high doses of this medication. Look into a kidney and liver cleanse, or just use some herbal teas (but drink at least 5-6 cups per day).

What you can also do for your hair is stimulate the roots and blood circulation as much as possible. There are a ton of remedies that you can use: castor oil masks, egg yolk mask, nettle infusion, birch tree tincture... But you need to be consistent with the use of any herbal remedies.

Share this post


Link to post
Share on other sites

And whatever you use do keep some kind of exercise regime and drink plenty of water. I do ashtanga yoga which helps me keep fit and happy although I do still battle my acne:) Stay strong!:)

Share this post


Link to post
Share on other sites

Thanks for the suggestions - Ive tried cleansing & ended up violently ill in hospital on a drip.

Ive tried all manner of supplements which have no effect and I think its those that have actually started all the side effects associated with my skin because this has only occurred over the last 6 mnths, until April this year my skin looked and felt great. I was taking Swisse fish oil at the time as well as many other supplements ( of course nothing with vit a)

could it be becuase of fish il or flax oil? Im so lost and desperate and doctors here are a joke. yeah we are suffering - can they help us after poisoning us? fuck no!

Doctor tol dme today - there is no antidote for roaccutane. Oh really? No shit

Share this post


Link to post
Share on other sites

Synthetic supplements, such as vitamins, can have a bad effect on your liver. What I suggested are not actually supplements. Zeolith does not metabolize, it just takes out the toxins through your colon, so it protects the liver and kidneys. You probably need something to help your liver recover too. I suggest eating artichokes, or better yet, drink artichoke tea. It's one of the most powerful plants for liver detox. Also, drink parsley tea to clean your kidneys. It's very easy to make. Just take a handful of fresh parsley and boil it in 1 liter of water for 4 minutes. Then drink this tea throughout the day. Besides hair loss, do you have other symptoms?

Oh, and the fish oils couldn't have caused this. They are pretty harmless, and actually quite beneficial if they are good quality ones. Also, how is your essential fat intake? Since you mentioned very dry hair. i would suggest eating organic butter once a day, and you need some omega 3, so don't stay away from salmon or cod.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×